Cortisone injection for cystic acne did not work

Patient

Q: Four days ago, I have a pea-sized cyst on my cheek injected with cortisone steroids. I have had this treatment for cystic acne flare-ups in the past; usually the cyst is gone within 24 hours. This time, I have had absolutely NO response; the cyst is as prominent and painful as it was before the injection. I contacted my derm to see if I could get a second injection, and was told I would have to wait another month(!!!) NB, this is not an insurance or financial issue. My question then, is why must I wait for treatment while the cyst continues to fester? I understand that overly-aggressive corticosteroid treatment can leave a "dent" in the skin...could this be the reason? Also, at this point, can I still expect improvement?

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: Hi,  I've been suffering acne for six years, and my doctor perscribed me ?ISOTRETINOIN capsules to treat it...

Q: Over a month ago, I was diagnosed with PCOS. My doctor put me on the pill (Yasmin). In the first month, I developed a...

Q: I am looking for a contraceptive pill that will assist with my acne problem but which has a relatively low amount of ...

Q: Make age 63 recently on minocycline for scalp acne . Commenced walking twice a day as the impact of this medicine cau...

Q: I have been taking isotroin 20 for 1 year so I get clear skin but then I stopped it and started taking isotroin 10 ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews